Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 262, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 20, 2000, 12:05 AM CDT for Saline County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2000, 12:05 AM CDT (05:05 UTC)
- Expired
- Aug 20, 2000, 1:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saline County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -467 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 748 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS53 KEAX 200506
SVRMCI
MOC195-200600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 AM CDT SUN AUG 20 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALINE COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITY OF MARSHALL
* UNTIL 100 AM CDT
* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF GRAND PASS TO 12
MILES WEST OF SWEET SPRINGS...OR FROM 19 MILES WEST OF MARSHALL TO
17 MILES NORTH OF WARRENSBURG...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GRAND PASS AT 1210 AM CDT
MALTA BEND AT 1215 AM CDT
SWEET SPRINGS AT 1220 AM CDT
MARSHALL AT 1235 AM CDT
NAPTON AT 1245 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. THIS STORM HAS A HISTORY OF PRODUCING
DAMAGE. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS
CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3922 9348 3896 9348 3896 9309 3921 9290
3932 9315What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:00 PM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 PM CDT SAT AUG 19 2000 MAIN FCST CONCERN IS IN SHORT TERM. STG BAROCLINIC ZONE SETTING UP ACR CNTRL/ERN KS AS WRMFNT PRESSES SLOWLY ALONG KS/OK BDR. LATEST SFC ANALYSIS INDICATES GOOD SFC HTG ALONG BOUNDARY WITH MOIST POOLING ALONG AND JUST NORTH OF FRONT. MCONV ALSO IMPRESSIVE ALONG BOUNDARY AS DRY AND HOT AIR SURGES NE OUT OF NW OK. HARD TO ARGUE WITH SPC/HPC AND MODEL GRIDDS WHICH ALL SUGGEST CONVECTIVE DEVELOPMENT ALONG OR NORTH OF BOUNDARY LATE THIS AFTN OR EVE AND MVG EAST INTO CWA TNGT. 310K SFC SHOWS IMPRESSIVE ISENT LIFT TNGT AS LLJ VEERS AND STRENGTHENS. THUNDERSTORMS IN KS XPCTD TO EVOLVE INTO MCS THIS EVE WITH SFC-3KM SHR PROFILES OF 20-25 M/S SUPPORTIVE OF DAMAGING WINDS EARLY TNGT...ESP WRN CWA WHERE INSTABILITY THE GREATEST. SEVERE THREAT TO DIMINISH AS MCS MOVES EAST THROUGH CWA AS COMPLEX ENCOUNTERS COOLER BOUNDARY TEMPS. HOWEVER...ELEVATED INSTABILITY AND STG ISENT LIFT TO KEEP THREAT OF TRW HIGH THROUGH NGT ACR MUCH OF CWA. MCS TO EXIT MUCH OF AT LEAST WRN CWA BY SUN AM. ISENT LIFT TO WEAKEN CONSIDERABLY BY DAYBREAK WITH TEMPS...CLD CVR AND AFTERNOON REDEVELOPMENT A CONCERN SUNDAY AFTN. IT IS LIKELY THAT A STRATUS LAYER WL DEVELOP IN WAKE OF MCS LATE TNGT IN COOL BOUNDARY LAYER. MCS OUTFLO MAY TEMPORARILY PUSH FNT A LTL SOUTH TNGT...AND WITH COOL EAST WINDS AND WET GROUND...STRATUS MAY LINGER MUCH OF DAY IN NRN ZONES WITH PARTIAL SUNSHINE NOT ARRIVING IN SRN ZONES TL AFTN. THEREFORE...WL KEEP TEMPS RELATIVELY COOL...CLOSE TO CURRENT ZONES AND FAN/FWC TEMPS. CANT RULE OUT DEVELOPMENT ALONG WRMFNT SUN AFTN...BUT CHCS LOOK SMALL WITH COOL TEMPS AND INCREASING CAP. HOWEVER...ANY WK MONSOONAL SHRTWV ROTATING AROUND PERIPHERY OF RDG MAY TRIGGER A FEW RW/TRW... HIGH BASED OR OTHERWISE. AVN/ETA SIMILIAR IN SLO NWD MVMENT OF FNT SUN NGT AND MON IN ADVANCE OF NEXT FNT DROPPING SE ACR NRN PLAINS. TEMPS TO JUMP ON MON AS WRMFNT MOVES INTO NRN MO. TEMPS TRICKY ESP SINCE AIR MASS WARMING NICELY IN SRN ARK AND OK. HOWEVER...WITH SFC LO IN WRN KS...SFC WINDS SHOULD HAVE EASTERLY COMPONENT WHICH SHOULD KEEP TEMPS IN CHECK. WL ALSO MAINTAIN LOW POPS WITH FNT AND WK SHRTWVS IN VICINITY. IN THE EXTENDED...WL KEEP POPS TUES AND WED WITH FNT IN AREA. TRICKY NW FLO TO LINGER THROUGH FRI...BUT WL NOT INTRODUCE POPS PAST WEDNESDAY AT THIS TIME. .EAX...NONE. DB
In the hours before
Local storm report, Aug 19, 10:04 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT SAT AUG 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 3 S DENTON KS 1.75 INCH HAIL
08/19/00 DONIPHAN REPORTED BY PUBLIC.Local storm report, Aug 19, 11:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CDT SAT AUG 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0937 PM BENDENA KS .88 INCH HAIL
08/19/00 DONIPHAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM SUGAR LAKE MO WIND DAMAGE
08/19/00 BUCHANAN MOBILE HOME BLOWN
COMPLETELY OVER AND
POWER LINES DOWN NEAR
US 59/SR 45
INTERSECTION. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1030 PM 2 W OREGON MO WIND DAMAGE
08/19/00 HOLT TREE DOWN ON ROAD ALONG
HWY 111. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 19, 11:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT SAT AUG 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM DYE MO WIND DAMAGE
08/19/00 PLATTE MULTIPLE TREES DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1039 PM PLATTSBURG MO 61 MPH TSTM GUST
08/19/00 CLINTON REPORTED BY MEDIA.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 59 min |
| Aug 19, 10:10 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 65 min |
| Aug 19, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 61 min |
| Aug 19, 10:39 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 66 min |
| Aug 19, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 58 min |
| Aug 19, 11:31 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 59 min |
| Aug 20, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Ray | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.